# SDR 2009FA0000457

- Difficulty date: April 18, 2009
- Submitted: June 3, 2009
- Operation: General aviation
- Aircraft: N200SX
- Make and model: Amtr PUSHER
- Aircraft serial: 100
- Engine: Lyc O540B2C5
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Pressure Switch
- Part number: A400
- Condition: Intermittent
- Location: Mlg
- Part time: 120 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

WHILE PERFORMING VARIOUS TEST FLIGHTS, PERFORMED SLOW FLIGHT AND EXTENDED LANDING GEAR.  THE GEAR FAILED TO COMPLETELY EXTEND WITH ONLY THE PILOT SIDE MAIN GEAR SHOWING GREEN LIGHT.  THE GEAR WAS CYCLED A COUPLE OF TIMES WITH NO IMPROVEMENT.  COMPENSATING MANEUVERS WERE FLOWN WHICH SUCCEEDED IN LOCKING THE PASSENGER SIDE MAIN IN THE DOWN POSITION, BUT THE NOSE GEAR WOULD NOT LOCK DOWN.  SUBSEQUENT FAILURE OF THE EXHAUST SYSTEM RESULTING IN AN ENGINE FIRE AND FAILURE DID NOT PERMIT TIME TO PERFORM EMERGENCY BLOW-DOWN OR THE GEAR.  UPON LANDING THE NOSE GEAR COLLAPSED.  TESTING SHOWED THE PRESSURE SWITCH WAS SHUTTING OFF BEFORE THE ADEQUATE PRESSURE COULD EXTEND THE GEAR AGAINST THE WIND LOAD.  THIS GEAR HAD EXTEND FINE IN PREVIOUS FLIGHTS.  IN CHECKING WITH THE PREVIOUS OWNER, IT WAS DISCOVERED THAT HE HAD ALSO HAD PROBLEMS WITH THIS SWITCH AND HAD CONNECTED GAUGES TO THE SYS AND RAN TESTS WHICH SHOWED INCONSISTENT RESULTS.  THE PRESSURE SWITCH APPARENTLY IS NOT RELIABLE FOR CONSISTENT RESULTS.  THIS GEAR SYS CONSIST OF AN ELECTRICALLY DRIVEN HYDR PUMP WITH PISTONS AT EACH GEAR.  THERE ARE MICRO-SWITCHES WHICH PROVIDE FEEDBACK TO THE SYS TO VALIDATE THE GEAR POSITION.  THERE IS ALSO A BYPASS RELAY THAT IS SUPPOSED TO ENSURE NOSE GEAR EXTENSION BUT THAT APPEARED TO BE FAULTY AS WELL.  (K)
